MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RE-ENTRY MALECOT NEPHROSTOMY CATHETER SET; CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY

BOSTON SCIENTIFIC CORPORATION RE-ENTRY MALECOT NEPHROSTOMY CATHETER SET; CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Model Number M0064101060
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: date of event was approximated to 10/01/2019 as no event date was reported.(b)(4).Although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a malecot nephrostomy catheter was unpacked on an unknown date.According to the complainant, the sterile plastic packaging of the nephro catheters has holes in it.
 
Additional Manufacturer Narrative
Date of event: date of event was approximated to 10/01/2019 as no event date was reported.Problem code 2385 captures the reportable event of hole in sterile packaging.Investigation result: visual examination found that an unused malecot nephrostomy catheter was received.It was noted that the heat seal runs throughout the entire length of the pouch without any breakage.The package was noticed to have signs of manipulation.It was also noted that the package was bent in the middle and there are some holes in the pouch and marks towards the holes were visible indicating interaction with an unknown object.It is most likely that the manner the box was manipulated, transported and/or stored after it left the manufacturing process was not appropriate and resulted in the damages found; therefore the most probable root cause is cause traced to transport/storage.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.
 
Event or Problem Description

Brand Name
RE-ENTRY MALECOT NEPHROSTOMY CATHETER SET
Common Device Name
CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9218976
Report Number3005099803-2019-05124
Device Sequence Number16732300
Product Code GBO
UDI-Device Identifier08714729005308
UDI-Public08714729005308
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
K820867
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Model NumberM0064101060
Device Catalogue Number410-106
Device Lot Number0019793369
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/17/2019
Initial Date Received by Manufacturer 10/02/2019
Supplement Date Received by Manufacturer11/08/2019
Initial Report FDA Received Date10/22/2019
Supplement Report FDA Received Date11/26/2019
Patient Sequence Number1